New York, 2024

Hail and Damaging Winds in New York, June 22, 2024

June 22, 2024 · NWS BUF · 19 events in 4 counties and zones

Similar to the day before, strong to severe thunderstorms developed along a frontal boundary draped across the forecast area, south of Lake Ontario. Storms also developed along and east of the Lake Erie lake breeze, and then tracked east-northeast to the Northern Finger Lakes and to Oswego County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$63,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Similar to the day before, strong to severe thunderstorms developed along a frontal boundary draped across the forecast area, south of Lake Ontario. Storms also developed along and east of the Lake Erie lake breeze, and then tracked east-northeast to the Northern Finger Lakes and to Oswego County. Areas south of the frontal boundary had plentiful surface based CAPE values of over 2,000 J/kg, allowing the storms to develop along the different boundaries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 22, 2:50 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 22, 2:50 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
350 PM EDT Sat Jun 22 2024

.SYNOPSIS...
Warm and humid weather will continue this weekend. An oscillating
frontal boundary will support showers and thunderstorms this
weekend with the risk of torrential downpours and severe weather.

&&

.NEAR TERM /THROUGH SUNDAY/...
A surface boundary was positioned just south of Lake Ontario this
afternoon. North of the boundary plenty of clouds along with
lingering scattered showers. South of the boundary within the warm
sector, dewpoints in the 70s and temperatures well into the 80s
with a few near 90 degree readings. SPC meso analysis showing
surface based CAPES have increased to over 2000 J/KG with
convection starting to fire along the Lake Erie lake breeze from
northwest Pennsylvania into the western southern Tier. Lastest
HRRR/HREF suggesting convection will continue to develop across
the Southern Tier before growing northeast into the Finger Lakes
through the rest of the afternoon. Shear profiles are less than
favorable, so think this activity stays below severe limits, but
will likely see tropical downpours along with some gusty winds
and perhaps some small hail.

Convection should die off this evening as diurnal instability wanes.
The surface boundary will gradually lift north tonight as a surface
low strengthens over the central Great lakes. This will place more
of the region within the warm sector. Some scattered showers may
continue close to the boundary over northern portions of the area.
Isolated convection is possible within the warm sector. Some
patchy fog may occur in areas which received rain during the
day. Overnight temperatures will be muggy and generally in the
lower to mid 70s, with some upper 60s across the Southern Tier
and east of Lake Ontario.

An active weather day is expected on Sunday, especially during the
afternoon. A potent upper shortwave and associated deepening surface
cyclone tracking from the central Great Lakes along the
international border. A pre-frontal trough will work into the
region early in the day ahead of the main of the cold front
which tracks into the region late in the day.

There may be two rounds of convection, first with the pre-frontal
trough and then ahead of the cold front later in the afternoon.
Surface instability will certainly be present with SBCAPES forecast
to be near 2000 J/KG. Shear profiles become increasingly favorable
with around 35 knots of flow at 850 mb and near 50 knots at 500
mb, with some turning with height allowing hodographs to
lengthen with time. SPC has maintained a Slight Risk for severe
storms for much of the area inland from the lakes. Main threat
looks to be damaging winds, with a lesser threat of large hail,
but with the lengthening hodographs could see an isolated
supercell. Heavy rain potential is there with high atmospheric
moisture content, but the convection should be progressive
making the flash flood threat more limited.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A fairly fast quasi-zonal flow will be in place for the upcoming
work week, as the strong upper level ridge that brought the
oppressive heat and humidity to the region this past week is
suppressed over the southern half of the CONUS. Overall, there looks
to be bouts of comfortable temperatures along with periods of more
typical mid summer warmth ahead of a couple cold frontal
passages...one mid week and the second toward next weekend.
This will also translate to periods of dry time, with storm
chances ramping up along and ahead of the aforementioned frontal
boundaries. The details...

A few strong storms (gusty winds/heavy rain) will remain possible
into Sunday evening, mainly east of the Genesee Valley, as the lead
shortwave and accompanying surface cold front push into eastern NY.
However, a trailing shortwave will strengthen as it digs across the
central Great Lakes first half of Sunday night, then crosses the
lower Great Lakes later Sunday night and Monday. This will keep the
threat for at least scattered showers/isolated non-severe
thunderstorms in the forecast through the start of the new work
week. Likelihood for showers will be greatest east of Lake Ontario
closer to the better dynamics/lift and moisture associated with this
feature. Some gusty NW winds will also be possible on Monday as
boundary layer flow increases with the passage of the trough. There
is still some good news for those looking for a break from the
oppressive heat and humidity as a cooler and less humid airmass
moves into the region. Lows Sunday night will drop back into the
upper 50s to lower 60s for much of the area. Highs Monday will range
mainly from the upper 60s to mid 70s, with dew points dropping into
a more comfortable range, mainly in the mid to upper 50s.

High pressure is then slated to cross the area Monday night and
Tuesday bringing a brief period of well deserved quiet weather. A
comfortable Monday night with lows generally in the 50s, with some
low 60s closer to the lakeshores. Flow will then shift back to the
southwest on Tuesday as a return flow sets up on the back side of
the surface high as it slides southeast of the area. This will boost
high temperatures back into the low to mid 80s for the majority of
the region, although humidity levels will remain tolerable.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As mentioned above, the quasi-zonal flow will continue with a
similar weather pattern to the Short Term expected through this
period. The details...

A weak mid level ripple will move across the area Tuesday night,
while a low level warm frontal segment moves northeast across the
region. PWATs increase to near 1.5 inches, however lack of forcing,
not expecting much more then some scattered showers/isolated rumble
of thunder overnight.

Next round of more significant weather looks to be centered around
the Wednesday timeframe as showers and storms accompany the next
cold frontal passage. Way to early to get into severe weather probs,
but will need to be monitored. Timing/etc still a bit in question as
well. Of more certainty is the return of mid summer warmth and
humidity. Highs will be upper 70s to mid 80s, with dew points
climbing into the mid and upper 60s.

High pressure then looks to build in bringing another much more
refreshing airmass back into western and northcentral NY for the
latter part of the work week. This should result in mainly dry
weather Thursday and Friday with highs low to mid 70s Thursday, then
tacking on several degrees for Friday as airmass starts to modify
with surface high moving east of our area. Dew points in the 50s
will mean very tolerable humidity levels for late June.

Mid summer warmth and humidity along with shower/storm chances then
look to return as we head toward the first half of next weekend as
the next frontal system approaches from the west.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A frontal boundary across northern portions of the area will waver
northward through tonight. While CIGS today north of the boundary
(KART) will be mainly MVFR, all other terminals will be VFR south of
the boundary. The main impact through this evening will be the
threat for convection, particularly across the western Southern
Tier into the Finger Lakes. Low confidence in overall coverage,
so left out of airfield forecasts, except for KJHW where the
proximity to the Lake Erie lake breeze places a bit more
confidence at that location for at least a VCTS mention.

Chances for showers and thunderstorms will continue tonight
inland from the lakes. Patchy fog is also possible where rain
occurred during the day, but low confidence where restrictions
will occur.

Outlook...

Sunday...VFR/MVFR. Showers and thunderstorms likely.
Monday...Mainly VFR. A chance for afternoon and evening
thunderstorms inland from the lakes.
Tuesday...Mainly VFR conditions.
Tuesday night and Wednesday...MVFR/VFR with a chance for showers and
thunderstorms.
Thursday...Mainly VFR.

&&

.MARINE...
Light winds and minimal wave action is expected to continue across
the lower lakes through tonight.

A cold front will approach the region Sunday with increasing
southwest winds which will likely bring a period of small craft
conditions, especially on the east end of Lake Erie. A round or two
of thunderstorms Sunday will bring the potential for locally strong
winds and waves.

Northerly flow behind the cold front will then bring continued
choppy conditions to the lakes through Monday. High pressure builds
in late Monday with diminishing winds and waves for Tuesday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JM
LONG TERM...JM
AVIATION...EAJ/TMA
MARINE...AR/EAJ/Thomas/TMA
Hazardous weather outlook, Jun 22, 4:26 AM EST, 12 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
526 AM EDT Sat Jun 22 2024

NYZ012>014-019>021-085-230930-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Scattered thunderstorms expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms expected Sunday. Some of the storms could
become severe with damaging winds as the main threat. An isolated
tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>008-010-011-230930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Scattered thunderstorms expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms expected Sunday. Some of the storms could
become severe with damaging winds as the main threat. An isolated
tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-042>045-062>065-SLZ022-024-230930-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-230930-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
526 AM EDT Sat Jun 22 2024

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Jun 22, 12:49 PM EST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
149 PM EDT Sat Jun 22 2024

NYZ019-221845-
Chautauqua NY-
149 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHAUTAUQUA COUNTY
THROUGH 245 PM EDT...

At 148 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waterford, or 8 miles southeast of Erie, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Westfield, Lakewood, Mayville, Findley Lake, Long Point State Park,
Chautauqua Institution, Chautauqua, Mina, French Creek, Sherman,
Panama, Bemus Point, Stedman Corners, Stow, and Ashville.

This includes Interstate 86 between exits 4 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4221 7976 4232 7954 4210 7932 4200 7974
      4200 7976
TIME...MOT...LOC 1748Z 236DEG 23KT 4204 7997

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TMA
Special weather statement, Jun 22, 1:54 PM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
254 PM EDT Sat Jun 22 2024

NYZ020-221930-
Cattaraugus NY-
254 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CATTARAUGUS COUNTY
THROUGH 330 PM EDT...

At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Allegany, or 7 miles east of Salamanca, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Olean, Allegany, Weston Mills, St. Bonaventure, Hinsdale, Great
Valley, Carrollton, Ischua, Humphrey, Vandalia, and Haskell Flats.

This includes Interstate 86 between exits 23 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4209 7866 4222 7869 4229 7831 4204 7831
TIME...MOT...LOC 1853Z 272DEG 15KT 4213 7859

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP
Special weather statement, Jun 22, 3:57 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
457 PM EDT Sat Jun 22 2024

NYZ020-222130-
Cattaraugus NY-
457 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CATTARAUGUS COUNTY
THROUGH 530 PM EDT...

At 457 PM EDT, Doppler radar was tracking a strong thunderstorm near
Franklinville, or 19 miles northeast of Salamanca, moving east at 20
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Farmersville Station and Lime Lake-Machias.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4235 7859 4244 7860 4251 7831 4235 7831
TIME...MOT...LOC 2057Z 261DEG 17KT 4240 7850

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

PP
Special weather statement, Jun 22, 4:20 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Buffalo NY
520 PM EDT Sat Jun 22 2024

NYZ012-020-021-222145-
Cattaraugus NY-Allegany NY-Wyoming NY-
520 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WYOMING...
NORTHEASTERN CATTARAUGUS AND NORTHWESTERN ALLEGANY COUNTIES THROUGH
545 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rushford, or 23 miles north of Olean, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arcade, Belfast, Rushford, Houghton, Caneadea, Eagle, Pike,
Farmersville Station, Hardy Corners, Fillmore, Bliss, and Sandusky.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4235 7842 4255 7846 4262 7814 4234 7800
TIME...MOT...LOC 2120Z 262DEG 13KT 4242 7837

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PP
Special weather statement, Jun 22, 4:29 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Buffalo NY
529 PM EDT Sat Jun 22 2024

NYZ012-013-222200-
Livingston NY-Wyoming NY-
529 PM EDT Sat Jun 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WYOMING AND
SOUTHWESTERN LIVINGSTON COUNTIES THROUGH 600 PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portageville, or 9 miles southwest of Letchworth State Park, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Letchworth State Park, Portageville, Nunda, Pike, Castile, Hunt, and
Dalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4252 7803 4253 7816 4260 7819 4270 7795
      4252 7785
TIME...MOT...LOC 2128Z 261DEG 16KT 4257 7812

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PP

The radar

The Binghamton radar (KBGM), 110 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Ontario

When
June 22, 5:10 PM EST
Where
Ontario County, 1.36 mi SSW of Geneva
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.852, -76.991

Multiple reports of wires downed on Jay Street in Geneva, including a tree that fell onto wires.

Thunderstorm Wind, Ontario

When
June 22, 5:10 PM EST
Where
Ontario County, 2.13 mi SSW of Geneva
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
42.840, -76.990

Tree downed, partially blocking White Springs Road in Geneva.

Thunderstorm Wind, Ontario

When
June 22, 5:10 PM EST
Where
Ontario County, 0.9 mi S of Geneva
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
42.857, -76.982

Tree downed completely blocking the intersection at Saint Clair Street and South Main Street.

Thunderstorm Wind, Ontario

When
June 22, 6:39 PM EST
Where
Ontario County, 0.91 mi WSW of Phelps
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.945, -77.087

Two trees downed, completely blocking Toll Road between Griffith Road and Case Road.

Thunderstorm Wind, Ontario

When
June 22, 6:42 PM EST
Where
Ontario County, 4.18 mi N of Five Pts
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.010, -76.970

Tree downed, blocking the road on Thompson Station Road.

Thunderstorm Wind, Ontario

When
June 22, 6:42 PM EST
Where
Ontario County, 2.35 mi N of Five Pts
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
42.984, -76.978

Tree downed in the southbound lane on State Route 14 at Gifford Road.

Thunderstorm Wind, Ontario

When
June 22, 6:50 PM EST
Where
Ontario County, 1.01 mi W of Manchester Center
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
42.980, -77.200

Tree down blocking the road near the intersection of Outlet Road and Curran Road.

Thunderstorm Wind, Wayne

When
June 22, 7:04 PM EST
Where
Wayne County, 0.5 mi E of Clyde
Measured
51 kt (59 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
43.080, -76.870

Numerous trees and powerlines downed in the Town of Clyde.

Thunderstorm Wind, Wayne

When
June 22, 7:04 PM EST
Where
Wayne County, Newark
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.050, -77.100

Two trees downed in the Town of Newark.

Thunderstorm Wind, Wayne

When
June 22, 7:07 PM EST
Where
Wayne County, 1.01 mi E of Savannah
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.070, -76.760

Trees downed in the Town of Savannah.

Thunderstorm Wind, Wayne

When
June 22, 7:11 PM EST
Where
Wayne County, 0.86 mi SE of Lyons
Measured
51 kt (59 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.060, -76.990

Trees downed in the Town of Lyons.

Thunderstorm Wind, Cayuga

When
June 22, 7:22 PM EST
Where
Cayuga County, Conquest
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.120, -76.650

Multiple trees downed in the town of Conquest.

Thunderstorm Wind, Cayuga

When
June 22, 7:25 PM EST
Where
Cayuga County, 0.5 mi E of Victory
Measured
51 kt (59 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
43.200, -76.660

Multiple trees and wires downed in the town of Victory.

Thunderstorm Wind, Cayuga

When
June 22, 7:27 PM EST
Where
Cayuga County, 0.5 mi E of Cato
Measured
51 kt (59 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
43.170, -76.570

Multiple trees and wires downed in the Town of Cato.

Thunderstorm Wind, Oswego

When
June 22, 7:47 PM EST
Where
Oswego County, 0.69 mi N of Granby Center
Measured
51 kt (59 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
43.330, -76.470

Multiple trees and wires downed in Granby.

Thunderstorm Wind, Oswego

When
June 22, 7:50 PM EST
Where
Oswego County, 0.5 mi E of Fulton
Measured
51 kt (59 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
43.320, -76.410

Multiple trees and wires downed in Fulton.

Hail, Oswego

When
June 22, 7:53 PM EST
Where
Oswego County, 0.5 mi E of Fulton
Measured
1.5 in hail
Reported by
Public
Coordinates
43.320, -76.410

Picture of ping pong ball sized hail in Fulton sent via social media.

Hail, Oswego

When
June 22, 7:53 PM EST
Where
Oswego County, 0.85 mi NE of Fulton
Measured
1.25 in hail
Reported by
Public
Coordinates
43.330, -76.410

Half dollar size hail reported in Fulton.

Thunderstorm Wind, Oswego

When
June 22, 8:06 PM EST
Where
Oswego County, 1.22 mi SE of Oswego
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.460, -76.510

Trees and wires downed in the City of Oswego.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2024Every state in 2024This day in weather historyWarnings in New York, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192971, 1192972, 1192974, 1192981, 1192983, 1192984, 1192987, 1192991, 1192993, 1192994, 1192996, 1192988, 1192989, 1192990, 1192976, 1192977, 1192999, 1193001, 1192978.